Missouri, 2011Hail and Damaging Winds in Missouri, June 21, 2011
June 21, 2011 · NWS SGF · 3 events in 3 counties and zones
A line of thunderstorms moved out of Kansas and across the Missouri Ozarks during the overnight hours. The storms produced isolated reports of hail and wind damage as they moved east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved out of Kansas and across the Missouri Ozarks during the overnight hours. The storms produced isolated reports of hail and wind damage as they moved east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 20, 11:24 PM CST, 36 minutes earlier.
Area forecast discussion, Jun 20, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 AM CDT TUE JUN 21 2011
...UPDATE TO AVIATION...
.UPDATE...
...MESOSCALE CONVECTIVE DISCUSSION...
A TORNADO WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST KANSAS AND
AREAS OF MISSOURI ALONG AND NORTHWEST OF A LINE FROM JOPLIN TO
VERSAILLES.
THE ENVIRONMENT WITHIN THE WATCH AREA REMAINS MODEST TO MODERATELY
UNSTABLE...WITH MIXED LAYER CAPES DOWN TO AROUND 1500 J/KG. OVERALL
DEEP LAYER SHEAR REMAINS HIGH FOR THE TIME OF YEAR...WITH 40 TO 50
KNOTS OF 0-6KM SHEAR. THIS CAPE - SHEAR COMBINATION WILL BE SUFFICIENT
TO KEEP STORMS ORGANIZED THROUGH THE LATE EVENING HOURS AS THEY
APPROACH THE OSAGE PLAINS OF WEST CENTRAL MISSOURI AND SOUTHEAST
KANSAS.
WITH THE LACK OF LOW LEVEL CAPE...ALONG WITH MIXED LAYER CONVECTIVE
INHIBITION VALUES OF 250 TO 300 J/KG...THE TORNADO RISK REMAINS VERY
LOW. THE SPRINGFIELD 00Z SOUNDING SUGGESTS A LACK OF DEEP LOW LEVEL
MOISTURE...ULTIMATELY CONTRIBUTING TO THE CAP AND THE LACK OF LOW
LEVEL CAPE. THIS WILL MITIGATE THE RISK FOR TORNADOES TO A CERTAIN
EXTENT. HOWEVER...GIVEN THE UNSEASONABLY STRONG UPPER LEVEL LOW
FORCING THIS LINE OF STORMS...THERE APPEARS TO BE AT LEAST A LIMITED
RISK FOR A BRIEF SPIN UP SOMEWHERE.
DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH...AND HAIL UP TO THE
SIZE OF QUARTERS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS.
CRAMER
&&
.DISCUSSION...
THIS WEEK LOOKS BUSY WITH ACTIVE WEATHER FOR THE OZARKS AND THE
POTENTIAL FOR SEVERE WEATHER THE NEXT COUPLE OF DAYS IS INCREASING
STARTING WITH LATER THIS EVENING. A FAIRLY STRONG AND POTENT UPPER
LEVEL WAVE IS NOW KICKING OUT OF THE COLORADO ROCKIES INTO WESTERN
KANSAS THIS AFTERNOON. A SHARP DRYLINE HAS SETUP JUST WEST OF HERE
ALONG THE I-35 CORRIDOR AND A DECENT SURFACE LOW JUST NORTH OF
WICHITA CURRENTLY.
THE ATMOSPHERE IS INCREASINGLY BECOMING MORE UNSTABLE ESPECIALLY
OVER EASTERN KANSAS AND WESTERN MISSOURI. LATEST FORECAST
SOUNDINGS SHOW A STRONG CAP AROUND 750 MB BUT WITH THE UPPER
LEVEL SYSTEM MOVING IN LATER THIS EVENING...EXPECTING HEIGHTS TO
FALL AND COOLING IN THE MID LEVELS WILL GRADUALLY ERODE THIS CAP
AND STORMS WILL DEVELOP AND MOVE ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI. FORECAST PARAMETERS SHOW CAPE VALUES BETWEEN
2000 AND 3000 J/KG...0 TO 3 KM BULK SHEAR AROUND 45 KNOTS...AND 0
TO 3 KM HELICITY VALUES AROUND 300 TO 400. THIS WILL BE AMBLE FOR
SEVERE STORMS WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT MODES ALONG WITH ISOLATED TORNADOES. WILL BE EXPECTING
SUPERCELLS AND CLUSTERS OF STORMS INITIALLY WEST OF THE AREA
MOVING INTO OUR WESTERN CWA TRANSITIONING INTO MORE LINEAR COMPLEX
OR LINE SEGMENTS AS IT MOVES INTO WESTERN MISSOURI OVERNIGHT
TONIGHT.
THE UPPER LEVEL LOW WILL SLOWLY MOVE UP INTO THE MIDWEST TOMORROW
AND SLOWLY DRAG A COLD FRONT INTO THE OZARKS DURING THE AFTERNOON
AND LATE EVENING ON TUESDAY. OVERNIGHT STORMS WILL SLOWLY WEAKEN
WITH THE LACK OF INSTABILITY BUT WILL REDEVELOP TUESDAY AFTERNOON
WITH ANOTHER SLIGHT RISK FOR SEVERE WEATHER. AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS ESPECIALLY
ALONG AND SOUTH OF THE I-44 CORRIDOR. STORMS WILL LINGER INTO THE
EVENING HOURS ON TUESDAY BEFORE SLOWLY MOVING OFF TO THE MID
MISSISSIPPI VALLEY.
SOME WRAP AROUND CLOUDS EARLY ALONG WITH A SLIGHT CHANCE FOR A FEW
SHOWERS ON WEDNESDAY BEFORE THE SYSTEM MOVES OUT. COOLER AND MORE
SEASONABLE TEMPERATURES WILL FOLLOW FOR THE MIDDLE OF THE WEEK
WITH A NORTHWEST FLOW SETTING UP ACROSS THE OZARKS. HIGHS WILL BE
NEAR 80 AND OVERNIGHT LOWS NEAR 60 WHICH IS VERY REFRESHING FOR
LATE JUNE.
FOR THE END OF THE WEEK AND INTO THE WEEKEND...THE NORTHWEST FLOW
WILL BRING THE OZARKS MORE ACTIVE WEATHER WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF STORMS OR POTENTIAL MCS. TIMING AND PLACEMENT OF
EACH INDIVIDUAL MCS IS HARD TO PINPOINT DOWN THIS FAR IN ADVANCE
BUT THE SIGNALS DO POINT TO AN ACTIVE NORTHWEST FLOW FOR THE
OZARKS. THIS WILL BE SOMETHING TO WATCH OUT FOR BY THE WEEKEND.
GRIFFIN
&&
.AVIATION...
A LINE OF WEAKENING THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH
SOUTHWEST MISSOURI OVERNIGHT. MVFR CONDITIONS CAN BE EXPECTED WITH
THESE STORMS...WITH VERY BRIEF IFR VISIBILITIES. ADDITIONALLY...
LOW LEVEL WIND SHEAR CONDITIONS WILL PERSIST OUTSIDE OF
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO
REDEVELOP TUESDAY AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. THE
TIMING AND PLACEMENT OF THIS DEVELOPMENT IS STILL VERY MUCH IN
QUESTION...SO ONLY INCLUDED A PREVAILING CB GROUP AT THIS TIME.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 20, 9:53 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT MON JUN 20 2011
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220400-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1053 PM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.
WEATHER HAZARDS EXPECTED...
ELEVATED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED LIGHTNING RISK.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SLOWLY WEAKEN AS IT
PUSHES INTO WESTERN MISSOURI LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT PERIOD. THE MAIN THREATS WITH THESE STORMS WILL BE WIND
GUSTS TO 50 MPH...HAIL TO THE SIZE OF PENNIES...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL. HOWEVER...A FEW OF THE
STRONGER STORMS MAY STILL PRODUCE HAIL TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 60 MPH. AT THIS TIME...THE PROSPECTS FOR SEVERE
STORMS LOOKS VERY LOW EAST OF HIGHWAY 65 FOR THE REST OF TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS THEN AN ELEVATED RISK FOR SEVERE STORMS AGAIN ON TUESDAY
AS A COLD FRONT PUSHES THROUGH THE OUTLOOK AREA.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM WEDNESDAY
THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT ALONG AND WEST
OF THE HIGHWAY 71 CORRIDOR. SPOTTER ACTIVATION WILL BE POSSIBLE
BETWEEN THE HIGHWAY 71 AND HIGHWAY 65 CORRIDORS LATE TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Special weather statement, Jun 20, 9:43 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT MON JUN 20 2011
KSZ097-210445-
CRAWFORD KS-
1043 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 1145 PM
CDT...
AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
HEPLER TO 13 MILES WEST OF MCCUNE...MOVING EAST AT 40 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ARMA...BEULAH...BRAZILTON...CHEROKEE...
ENGLEVALE...FARLINGTON...FRANKLIN...GIRARD...GREENBUSH...HEPLER...
LONE OAK...MCCUNE...POLK AND RINGO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3767 9508 3767 9462 3734 9479 3734 9508
TIME...MOT...LOC 0343Z 249DEG 37KT 3765 9505 3738 9521
GAGAN
Special weather statement, Jun 20, 11:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT TUE JUN 21 2011
MOZ055>057-068-069-078>081-089>091-093>095-102-103-210615-
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
LACLEDE MO-BARRY MO-MILLER MO-MORGAN MO-NEWTON MO-POLK MO-STONE MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
1214 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CAMDEN...DALLAS...
EASTERN DADE...EASTERN NEWTON...GREENE...HICKORY...LAWRENCE...
MILLER...MORGAN...NORTHERN BARRY...NORTHERN STONE...POLK...
SOUTHEASTERN CEDAR...WEBSTER...WESTERN CHRISTIAN AND WESTERN LACLEDE
COUNTIES UNTIL 115 AM CDT...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM IONIA TO 3 MILES
NORTHEAST OF WEAUBLEAU TO MASTERS TO PENNSBORO TO GRANBY...MOVING
EAST AT 45 MPH. WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THE
PASSAGE OF THIS OUTFLOW BOUNDARY.
LOCATIONS IMPACTED INCLUDE ASH GROVE...AURORA...BATTLEFIELD...
BILLINGS...BOLIVAR...BUFFALO...CAMDENTON...CLEVER...COLE CAMP...
CONWAY...CRANE...ELDON...EVERTON...FAIR GROVE...FAIR PLAY...
FAIRVIEW...FORDLAND...GRANBY...HERMITAGE...HIGHLANDVILLE...
HUMANSVILLE...LAKE OZARK...LAKELAND...LAURIE...LEBANON...LINCOLN...
MACKS CREEK...MARIONVILLE...MARSHFIELD...MILLER...MONETT...
MORRISVILLE...MOUNT VERNON...NIANGUA...NIXA...OSAGE BEACH...OZARK...
PIERCE CITY...PLEASANT HOPE...REPUBLIC...ROGERSVILLE...SPRINGFIELD...
STOVER...STRAFFORD...URBANA...VERONA...VERSAILLES...VILLAGE OF FOUR
SEASONS...VILLAGE OF FOUR SE...WALNUT GROVE...WARSAW...WEAUBLEAU...
WHEATLAND AND WILLARD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE...STOCKTON LAKE AND TRUMAN LAKE.
INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 140 WILL ALSO BE IMPACTED
BY WINDS ASSOCIATED WITH THIS OUTFLOW BOUNDARY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3844 9262 3843 9241 3834 9240 3833 9226
3765 9254 3748 9265 3748 9269 3731 9276
3684 9326 3681 9438 3705 9413 3705 9406
3712 9406 3729 9389 3763 9367 3792 9357
3792 9351 3808 9350 3852 9333 3857 9280
TIME...MOT...LOC 0513Z 268DEG 40KT 3848 9322 3794 9344
3763 9355 3729 9377 3689 9420
GAGANThunderstorm Wind, Jasper
- When
- June 21, 12:00 AM CST
- Where
- Jasper County, 0.55 mi ENE of Jasper to 1.3 mi ENE of Jasper
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 37.333, -94.311
Minor roof damage was reported to a few structures in the city of Jasper. One outbuilding had some tin roof panels removed. Large limbs were removed from a few trees. At least one old outbuilding was blown down.
Thunderstorm Wind, Barry
- When
- June 21, 12:35 AM CST
- Where
- Barry County, 0.55 mi W of Monett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.920, -93.930
Winds were estimated at 60 mph.
Hail, Howell
- When
- June 21, 1:04 PM CST
- Where
- Howell County, 1.31 mi ESE of Caulfield
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 36.610, -92.100
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306967, 306968, 306969.